To find out about a drug, just type the name or DIN (drug identification number) into the search box or try our alphabetical listing below.
|02257912||IBUPROFEN 200 MG|
|02317338||IBUPROFEN 400MG CAPLET|
Ibuprofen belongs to the class of medications known as nonsteroidal anti-inflammatory drugs (NSAIDs). It is used to treat fever and mild to moderate pain caused by inflammation. It is believed to work by stopping the production of prostaglandins, which cause inflammation.
Ibuprofen can be used to relieve pain and inflammation associated with arthritis, menstrual cramps, sprains, strains, backache, headaches, migraine, muscular aches and pain, sore throat, cold and flu, and dental pain.
In children under 12, ibuprofen is used for fever and pain due to colds, sore throat, immunization, and earache.
This medication may be available under multiple brand names and/or in several different forms. Any specific brand name of this medication may not be available in all of the forms or approved for all of the conditions discussed here. As well, some forms of this medication may not be used for all of the conditions discussed here.
Your doctor may have suggested this medication for conditions other than those listed in these drug information articles. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.
Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor has not prescribed it.
The recommended adult dose of ibuprofen is 200 mg to 400 mg every 4 to 6 hours as required. The maximum daily dose is 1,200 mg.
The dose of ibuprofen for children is based on body weight and age. Ask your doctor or pharmacist for specific dosing information. Children should not take more than 40 mg/kg each day.
Take ibuprofen with food or milk to minimize side effects such as heartburn and stomach upset. The suspension form should be shaken well before using. Use an oral syringe to measure each dose of the liquid, as it gives a more accurate measurement than household teaspoons.
Many things can affect the dose of a medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.
It is important to take this medication exactly as prescribed by your doctor. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.
Store this medication at room temperature, protect it from heat and moisture, and keep it out of the reach of children.
Do not dispose of medications in wastewater (e.g. down the sink or in the toilet) or in household garbage. Ask your pharmacist how to dispose of medications that are no longer needed or have expired.
Each pale orange, round, film-coated tablet contains ibuprofen 200 mg. Nonmedicinal ingredients: sodium croscarmellose, silicon dioxide, modified corn starch, stearic acid, ferric hydroxide, ferric oxide, hydroxypropyl methylcelullose, polyethylene glycol, and titanium dioxide.
Each brown, capsule-shaped, film-coated caplet contains ibuprofen 400 mg. Nonmedicinal ingredients: sodium croscarmellose, colloidal silicon dioxide, modified cornstarch, stearic acid, carnauba wax, ferric oxide, hydroxypropyl methylcellulose, polyethylene glycol, polydextrose, and titanium oxide.
Do not use this medication if you:
Do not give this medication to children who have kidney disease or have suffered significant fluid loss.
Did you find what you were looking for on our website? Please let us know.